Hail, Polk
- When
- March 31, 1:15 PM EST
- Where
- Polk County, Aragon
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.900, -84.333
The public reported penny-sized hail. They also estimated wind gusts at 35 mph.
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Mar 31, 12:15 PM EST, 1 hour earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1215 PM EST WED MAR 31 2004 .UPDATED... HAVE MADE QUICK UPDATE TO ADD THUDNER AND GO WITH LIKELY POPS FAR NORTH AS INSTABILITY DRIVING ADDITIONAL DEVELOPMENT. HAVE EVEN GOT FEW REPORTS OF PEA SIZE HAIL. WITH COLD AIR ALOFT AND CURRENT LOOK OF RADAR AND VIS IMAGERY WILL ADD IN POSSIBLE PEA SIZE HAIL ALSO THIS AFTERNOON ACROSS NORTH. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 57 40 58 41 / 60 10 10 10 ATHENS 58 37 63 40 / 50 10 10 10 GAINESVILLE 55 38 57 39 / 60 10 10 10 ROME 53 37 57 39 / 60 10 10 10 COLUMBUS 64 40 64 42 / 20 10 10 10 MACON 64 39 63 40 / 30 10 10 10 && .ATL WATCHES/WARNINGS/ADVISORIES...NONE. && 39
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1107 AM EST WED MAR 31 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-312206- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1107 AM EST WED MAR 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...NO HAZARDOUS WEATHER ANTICIPATED... .SYNOPSIS... A LARGE AREA OF LOW PRESSURE ALOFT WILL PERSIST ACROSS THE EASTERN U.S. THROUGH THE END OF THE WEEK WITH A FEW WEAK SHORTWAVES ROTATING AROUND AND ACROSS NORTH GEORGIA. THE NEXT WAVE IS EXPECTED TO SWEEP ACROSS THE TENNESSEE VALLEY AND NORTH GEORGIA THIS AFTERNOON. THE BETTER MOISTURE STAYS NORTH OF THE STATE...BUT THERE WILL BE ENOUGH UPPER LEVEL SUPPORT AND MOISTURE FOR A FEW SHOWERS ACROSS NORTH GEORGIA. INSTABILITY IS VERY LIMITED WITH THIS SYSTEM...AND NO THUNDERSTORMS ARE EXPECTED. .FOR SPOTTERS... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER EXPECTED. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 103 PM EST WED MAR 31 2004 GAZ002-011-311845- 103 PM EST WED MAR 31 2004 ...SIGNIFICANT WEATHER ALERT FOR ICE PELLETS IN CHATTOOGA AND WALKER COUNTIES UNTIL 130 PM EST... AT 101 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF MODERATE RAIN SHOWERS WITH ICE PELLETS 11 MILES WEST OF MENLO...MOVING SOUTHEAST AT 25 MPH. THIS AREA OF PRECIPITATION SHOULD MOVE ACROSS AREAS NEAR LYERLY...SUMMERVILLE AND PARTS OF FAR SOUTHERN WALKER COUNTY THROUGH 145 PM EST. THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HUNTSVILLE REPORTED SLEET ALONG INTERSTATE 59 NEAR FORT PAYNE IN NORTHEAST ALABAMA WITH THIS AREA OF PRECIPITATION...BRIEFLY REDUCING VISIBILITIES TO LESS THAN ONE QUARTER OF A MILE JUST BEFORE 1 PM EST. DRIVERS SHOULD USE CAUTION AS SLEET AND ICE PELLETS MAY REDUCE VISIBILITIES FOR A SHORT TIME. THESE STORMS SHOULD DIMINISH BY 145 PM EST. JD
The Atlanta radar (KFFC), 56 km away, was scanning. The volume nearest the first event began at 18:15 UTC.
3 hail. Local standard time, as filed.
The public reported penny-sized hail. They also estimated wind gusts at 35 mph.
The Troup county 911 center reported penny-sized hail.
The public reported penny-sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388346, 5386667, 5386668.